Dec 3, 2005
I've been taking Sustiva, Viread and Epivir since March 2005, and have to date had no overtly unpleasant side effects. VL has been undetectable since May 2005, and CD4 has risen from 206 and has been steady at 420 (24%). My problem is that I have had conjunctivitis twice in the past three months and have today read that this could be a side effect of Sustiva and that I should seek medical attention. I am taking over-the-counter treatment (Chloramphenicol), which has previously cleared the infection in about 4 days. My next scheduled appointment with my HIV specialist is not until late January 2006...should I be trying to get an appointment sooner to discuss this?
Response from Dr. Henry
Conjunctivitis is a common and often recurring condition so pinning the cause on Sustiva can be a challenge. Ordinarily if the conjunctivitis was caused by a reaction to a drug it would tend to be continuous while you are still taking the offending drug. Some other irritant or infection should be considered as well. I would consider seeing an ophthalomolgist to try and refine the diagnosis. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.